Flash Flood, Hempstead
- When
- June 17, 5:15 AM CST to 8:30 AM CST
- Where
- Hempstead County, Hope
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.735, -93.668 (the zone’s center; the record gives no point)
Several streets and roads under high water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 1:45 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT TUE JUN 17 2003 THE MODELS SHOW THE UPPER LOW WEAKENING DURING THE NEXT 24 HOURS...AS DRIER AIR IN THE UPPER LEVELS GET ENTRAINED INTO IT. MOISTURE WILL STILL REMAIN DECENT TODAY IN THE LOWER TO MID LEVELS...AND WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST FOR THE ENTIRE AREA. THE FLOOD WATCH WILL BE EXTENDED TODAY FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE LOCATED. POPS WILL DECREASE WITH TIME FOR THE LATTER PART OF THE WEEK...AS THE LOW WILL BECOME JUST A TROUGH AXIS BY THURSDAY...THEN SKIRTING EAST OF AREA ON FRIDAY ACCORDING TO MODELS. MAX TEMPS WILL BE A LITTLE WARMER...BUT SHOULD LINGER MAINLY IN THE LOWER TO MID 80S AGAIN TODAY DUE TO CLOUD COVER...THEN RETURNING TO NEAR NORMAL BY THURSDAY. PRELIMS... SHV 85/70/88/69 5332 MLU 86/70/88/70 5332 TXK 83/69/86/69 6332 TYR 83/69/87/70 5332 LFK 87/70/90/70 4332 ELEVEN .SHV...FLOOD WATCH TODAY...ARZ050-051-059>061-070>073- OKZ077-TXZ097
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
414 AM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK NUMEROUS ROADS IN
HENDERSON WERE UNDER WATER
AND WATER WAS ENTERING
ONE HOUSE. REPORTED BY
LAW ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
445 AM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK WATER WAS REPORTED IN AN
APARTMENT COMPLEX ON WEST
MAIN. REPORTED BY LAW
ENFORCEMENT
0430 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK NUMEROUS ROADS WERE BEING
CLOSED. REPORTED BY LAW
ENFORCEMENT
0430 AM 2 S HENDERSON TX FLASH FLOODS
06/17/03 RUSK FM 225 WAS UNDER WATER.
REPORTED BY LAW ENFORCEMENT
CORRECT TIME OF 2ND REPORT.The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 11:13 UTC.
1 flash flood. Local standard time, as filed.
Several streets and roads under high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365340.